Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 131, NWS Nashville, TN

June 10, 2005Dickson County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2005, 4:54 PM CDT for Dickson County, Montgomery County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 4:54 PM CDT (21:54 UTC)
Expired
Jun 10, 2005, 5:30 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Dickson County, TN, Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102155
SVROHX
TNC043-125-102230-
/O.NEW.KOHX.SV.W.0131.050610T2154Z-050610T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DICKSON COUNTY IN TENNESSEE
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 530 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SLAYDEN...OR
  ABOUT 13 MILES EAST OF ERIN...AND MOVING NORTH AT 15 MPH.

* TOWNS LOCATED IN THE PATH OF THIS STORM INCLUDE MARION, SHILOH,    
  AND PALMYRA.
  
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3621 8753 3627 8732 3659 8745 3651 8771
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:34 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 2:34 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT FRI JUN 10 2005

.DISCUSSION...
THE SURFACE RIDGE CENTERED OFF THE EAST COAST. A FRONTAL
SYSTEM TO THE WEST/NORTH THAT STRETCHES FROM WEST TEXAS THROUGH THE
PLAINS AND TURNS EAST THROUGH THE NRN GREAT LAKES. OF COURSE, TO THE
SOUTH, TROPICAL STORM ARLENE IS LOCATED IN THE EAST CENTRAL GULF
OF MEXICO MOVING NORTH AT 11 KT. EXTENSIVE CLOUDINESS AND CONVECTIVE
ACTIVITY COVERS THE EASTERN GULF OF MEXICO.

GFS SEEMS TO HAVE THE BEST HANDLE ON THIS THIS WEEKEND...THE NGM
DOESNT SEEM TO KNOW WHERE THE STORM IS AND THE ETA WEAKENS IT MUCH
TOO SOON. GFS HAS BEEN VERY CONSISTENT ON THIS STORM AND NHCS TRACK
HAS BEEN CLOSE TO THE GFS TRACK. MAIN DIFFERENCE IS THAT NHC IS
FAVORING A FASTER MOVEMENT COMPARED TO THE GFS. SEEMS THE 12/00Z
NHC POSITION IS ABOUT 70-80 SOUTH OF THE GFS POSITION. HOWEVER
WE HAVENT SEEN THE 3PM UPDATE FROM NHC. HEAVY RAINFALL, OF COURSE,
IS OUR BIGGEST THREAT AND HPCS QPF OUTPUT IS INDICATING 2-4
INCHES OF RAIN ACROSS THE AREA BEFORE MONDAY MORNING WITH HEAVIER
AMOUNTS BEING ON THE WEST SIDE OF THE MIDSTATE.

WITH THE STORM STILL IN THE EAST CENTRAL GULF...WILL HOLD OFF ON
MENTIONING HEAVY RAIN AND AM CONTENT FOR NOW WITH RAISING POPS
A BIT. SOUTH COMPROMISES ON TEMPS...AS GFS TEMPS WERE COOLER
THAN THE ETA/NGM. WINDS ARE A BIT TRICKY, DEPENDANT ON THE EXACT
POSITION OF THE STORM CENTER, BUT AGAIN I THOUGHT THE GFS HAD THE
BEST HANDLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  83  70  83 /  30  70  70  70
CLARKSVILLE  71  83  70  83 /  30  70  70  70
CROSSVILLE   67  78  66  78 /  30  70  70  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:34 PM CDTSevere Thunderstorm WarningOHXRobertson26 min
Jun 10, 5:25 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart35 min
Jun 10, 5:53 PM CDTSevere Thunderstorm WarningOHXWilson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.